Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Taking micronor. Which medicine should I take to delay the periods?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 9545 Questions
I am currently taking micronor and get a period every 28 days (at the end of the pack) and then immediately start a new pack. I need to stop or delay my period as I am travelling to a third world country and will be without plumbing etc. My doctor had said skip last week of this pill and it would go away but the pills are all the same. What can I do to stop my period or delay it? I have heard that you can take norethinedrone a few days before period but the b/c I am on is norethindrone so what can I do?
Posted Tue, 11 Dec 2012 in Menstruation and Miscarriage
Answered by Dr. Rakhi Tayal 28 minutes later
Thanks for posting your query.
Micronor is a progesterone only pill. Primolut N tablets contain the active ingredient norethisterone, which is a synthetic hormone similar to the naturally occurring sex hormone, progesterone. This medication is used to prolong the periods in women who are not pregnant.

But this medication is not a contraceptive and does not inhibit ovulation, hence pregnancy can occur while a woman is taking this pills. Hence non-hormonal contraception (Barrier methods) have to be used as measures to prevent pregnancy while on this medication.

In case, you do prefer to avoid pregnancy, and postpone the monthly bleeding use of progestogen-estrogen combinations is preferred, because the occurrence of a pregnancy is virtually ruled out by the inhibition of ovulation by such medications.

You might consult your doctor who can prescribe you a proper hormonal combination medication that can act as a contraceptive as well as postpone your periods.

Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor